MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802220
Medical Device Problem Codes No Apparent Adverse Event (3189); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event description: per cnf: after unpacking, it was found that the guidewire coating peeled off.The patient condition following procedure was stable.The device is expected to be returned around (b)(6).What was the patient condition following procedure? stable.Event resolved? yes.When was the problem noticed: unpacking.Where did the problem occur? outside the patient.Procedure outcome: completed with another of same device.Image received (b)(6) 2026.
 
Additional Manufacturer Narrative
This report is being filed in good faith based on the distributor's internal complaint entry system report and the failure code selected by the end-user.Multiple attempts to obtain additional event details have been made; however, to date, no further details have been provided.The customer supplied image shows the guidewire contained within its opaque dispenser assembly.An unknown length of the guidewire is visible; however, no coating damage is observed on the portion that can be seen.The reported issue, "the guidewire coating peeled off" cannot be confirmed because the full length of the guidewire is not visible.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactually inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the operational instruction- to activate hydrophilic coating: - before removing the zipwire hydrophilic guidewire from the protective hoop (by its distal end), inject physiological saline solution into the hub end of the holder in order to completely wet the surface of the wire.Use of alcohol, antiseptic solutions, or other solvents must be avoided, as they may adversely affect the surface of the wire.Do not wipe the zipwire hydrophilic guidewire with dry gauze.Before inserting the zipwire hydrophilic guidewire through a catheter, fill the catheter with physiological saline solution.As indicated in the directions for use (dfu) precautions: - the surface of the zipwire hydrophilic guidewire is not lubricious unless it is wet.Before taking it out of its holder and inserting it through a catheter, fill the holder and the catheter with sterile physiological saline solution.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information is provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Additional Manufacturer Narrative
This report is being submitted as a correction based on the as received condition of the device returned for evaluation.Evaluation of the device did not reveal any evidence of compromised material integrity.No signs of splitting, cutting, or tearing of the material were observed.Updated sections: b4, d9, g3, g6, h2, h3, h6 (a) and (b) codes and h11.As received, the specimen consisted of one-1 each pkg-hydro gw stf std s 150-035; returned reloaded into its dispenser assembly; accompanied by its packaging pouch label; double bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 150.3 cm and a finished diameter of.03250" to.03315".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal aspect of kink damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented kink damage at 2 cm from the distal tip.Except where noted, the specimen device appeared visually and dimensionally correct.The claim that the "guidewire coating peeled off" could not be confirmed.Examination of the returned device found the black polymer jacket to be intact, with no evidence of peeling.The material appeared visually and tactilely consistent.Therefore, this incident is not considered reportable.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key24239992
Report Number9680001-2026-00003
Device Sequence Number9220325
Product Code EYA
UDI-Device Identifier00816349011825
UDI-Public(01)00816349011825(17)280127(10)JRZ9583018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0066802220
Device Catalogue NumberM0066802220
Device Lot NumberJRZ9583018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight75 KG